Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the algebraic fundamental group of smooth varieties in characteristic $ p>0$

Authors: Hélène Esnault and Amit Hogadi
Journal: Trans. Amer. Math. Soc. 364 (2012), 2429-2442
MSC (2010): Primary 14F35
Published electronically: January 17, 2012
MathSciNet review: 2888213
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define an analog in characteristic $ p>0$ of the proalgebraic completion of the topological fundamental group of a complex manifold.

References [Enhancements On Off] (What's this?)

  • 1. Deligne, P.: Catégories tannakiennes, The Grothendieck Festschrift, Vol. II, 111-195, Progr. Math., 87, Birkhäuser Boston, Boston, MA, 1990. MR 1106898 (92d:14002)
  • 2. Deligne, P., Milne, J.: Tannakian Categories, Lecture Notes in Mathematics 900, 101-228, Springer-Verlag, 1982.
  • 3. dos Santos, J.-P.: Fundamental group schemes for stratified sheaves, J. Algebra 317 (2007), no. 2, 691-713. MR 2362937 (2008h:14045)
  • 4. dos Santos, J.-P.: Fundamental group-schemes in positive characteristic, Reports Oberwolfach, 2007.
  • 5. Esnault, H., Hai, P. H., Sun, X.: On Nori's fundamental group scheme. Geometry and dynamics of groups and spaces, 377-398, Progr. Math., 265, Birkhäuser, Basel, 2008. MR 2402410 (2009f:14091)
  • 6. Esnault, H., P. H. Hai: The fundamental groupoid scheme and applications, Annales de l'Institut Fourier 58 (2008), 2381-2412. MR 2498355 (2010b:14046)
  • 7. Esnault, H., Mehta, V.: Simply connected projective manifolds in characteristic $ p>0$ have no nontrivial stratified bundles, preprint 2009, 12 pages.
  • 8. van der Geer, G., Moonen, B.: Abelian varieties,
  • 9. Gieseker, D.: Flat vector bundles and the fundamental group in non-zero characteristics, Ann. Scu. Norm. Sup. Pisa, 4. série, tome 2, no. 1 (1975), 1-31. MR 0382271 (52:3156)
  • 10. Nori, M.: The Fundamental Group-Scheme, Proc. Ind. Acad. Sc. Math. Sci. 91 no. 2 (1982), 73-122. MR 682517 (85g:14019)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14F35

Retrieve articles in all journals with MSC (2010): 14F35

Additional Information

Hélène Esnault
Affiliation: Department of Mathematics, Universität Duisburg-Essen, 45117 Essen, Germany

Amit Hogadi
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Colaba, Mumbai 400005, India

Received by editor(s): April 11, 2010
Published electronically: January 17, 2012
Additional Notes: The author was supported by the DFG Leibniz Preis, the SFB/TR45, and the ERC Advanced Grant 226257
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society